MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G12423
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving treatment of varicose veins within the leg, a wire guide included with a performer introducer unraveled upon removal of the device.Percutaneous needle access was obtained in the femoral artery, and the access site was normal.Ultrasound guidance was not used to obtain access, and blood return was not noted upon insertion of the access needle, prior to advancement of the wire guide.The wire was advanced through the access needle, and the needle was removed.Slight resistance was reported upon insertion and/or removal of the device components.The 6-french sheath was advanced along the wire.When the user attempted to remove the wire, it could not be removed from the sheath.When the wire was removed, it was found to be unraveled.Per the reporter, the wire was pulled backwards and/or removed through the entry needle at some point.The user immediately replaced the device to complete the procedure.A delay in treatment was reported; however, there were no adverse effects to the patient as a result.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
E1: customer name and address = address: (b)(6).G4: pma/510(k) number = k171999.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving treatment of varicose veins within the leg, a wire guide included with a performer introducer unraveled upon removal of the device.Percutaneous needle access was obtained in the femoral artery, and the access site was normal.Ultrasound guidance was not used to obtain access, and blood return was not noted upon insertion of the access needle, prior to advancement of the wire guide.The wire was advanced through the access needle, and the needle was removed.Slight resistance was reported upon insertion and/or removal of the device components.The 6-french sheath was advanced along the wire.When the user attempted to remove the wire, it could not be removed from the sheath.When the wire was removed, it was found to be unraveled.Per the reporter, the wire was pulled backwards and/or removed through the entry needle at some point.The user immediately replaced the device to complete the procedure.A delay in treatment was reported; however, there were no adverse effects to the patient as a result.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), specifications, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The wire guide began to unravel approximately 63 centimeters from the proximal end.A document-based investigation evaluation was performed.A review of the device history record for the final lot found no relevant non-conformance.A review of a component lot found one relevant non-conformance on one device; however, the non-conforming product was scrapped.A review of complaint history found no additional complaints for this lot number.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a failure to follow instructions contributed to this event.The wire guide holder is supplied with a label indicating the wire should not be withdrawn/manipulated through the needle.The wire was likely damaged when the user manipulated/removed the wire through the entry needle.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19733408
Report Number1820334-2024-00946
Device Sequence Number15455999
Product Code DYB
UDI-Device Identifier00827002124233
UDI-Public(01)00827002124233(17)260921(10)15669410
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2026
Device Model NumberG12423
Device Catalogue NumberRCFN-6.0-18-MPIS-NT
Device Lot Number15669410
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer07/03/2024
10/17/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date07/31/2024
10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO WIRE
Patient Age72 YR
Patient SexMale